Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


neuropathy infeet/legs
Dec 7, 2002

hi docors- i am a 46 yr. old male, poz for about 15 yrs. CD4 of 275, and low viral load. iwas recently switched from epivir/kaletra/sustiva to epivir/viramune/viread. Lately i've been suffering with tingling/burning sensations in my feet and legs which seem to be worse at night. It is very dabilitating, and i am very fatigued and depressed. Can any of these drugs cause neuropathy? can you offer any suggestions or help? thank you.

Response from Dr. Henry

The drugs you were on previously and your current ones are not usually linked to peripheral neuropathy but can rarely cause or aggravate it. 3TC would be the most likely aggravating drug. Switching to abacavir or AZT might be helpful if the neuropathy is drug related. HIV and some vitamin deficiencies (B12, B6) and some other infections (i.e. syphilis) can also cause it. A full examination is often helpful in sorting out (sometimes seeing a neurologist or a pain specialist is worthwhile). Acupuncture and massage are sometimes useful. In the US Neurontin is popular for treating the neuropathy. Amitryptiline is also used with some benefit. A discussion of some alternative therapies can be found in Jon Kaiser's book Healing HIV or at the website www.daair.org KH



Previous
Androgel Application
Next
It's starting again

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement